MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Catalog Number C610134
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, (b)(4) has been referenced in the conclusions section of evaluation codes.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported difficulties with the involved angio-seal evolution device.The following information was provided by the user facility: the angio-seal foot process was caught during deployment; and the patient was reported to be in stable condition.Additional information was received on july 14, 2017.The angio-seal foot process got caught and the device broke inside the vessel.The foot process was retained inside the common femoral artery.The collagen plug was not deployed.The patient was monitored overnight in the hospital and no adverse results have been noticed thus far.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the evaluation results.Additional information has been provided in describe event or problem.One used 6 fr angioseal evolution device was returned for evaluation.Returned with the device was the arteriotomy locator and partially opened polyfoil pouch.The returned device and components were subjected to visual analysis where a blood like substance could be seen on all returned components.There was a sharp bend in both the hemostatic sheath, arteriotomy locator and carrier tube assembly.The bend caused a "wrinkling" of the material of the hemostatic sheath.The deployment sleeve was in the rear lock position.The distal tip of the hemostatic sheath was inspected and the anchor could still be seen inside of the sheath.Microscopic photographs were then taken to note the presence of the anchor.To determine if any anomalies existed which prevented the anchor from posting to the distal tip of the sheath, the deployment sleeve was moved from the rear lock position into the forward lock position.When this was performed, the anchor became half way exposed at the distal tip of the hemostatic sheath.However the anchor was not exposed enough to catch on the monofold and properly post to the distal tip of the hemostatic sheath.The complaint was able to be confirmed for pullout not anchor detachment since the anchor was found nested with in the hemostatic sheath.The failure of the anchor to post during the functional testing that was performed was attributed to the sharp bend in the carrier tube assembly.This bend likely caused a kink in the carrier tube assembly that prevented the proper posting of the anchor.The bend observed may have been transportation related or due to the user attempting to insert the device at a sharp angle due to patient anatomy such as scarred tissue or obesity.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
Additional information was received on august 17, 2017.Hemostasis was achieved by manual compression.Patient follow-up at two and four weeks after showed no signs of cfa complications.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide the competed investigation results & a correction to select required intervention to prevent permanent impairment/damage (device), this was inadvertently not selected in follow up 1.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key6755039
Report Number2243441-2017-00078
Device Sequence Number16175922
Product Code MGB
UDI-Device Identifier05415067002839
UDI-Public05415067002839
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Catalogue NumberC610134
Device Lot Number5898280
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/09/2017
Supplement Date Received by Manufacturer08/11/2017
09/14/2017
Initial Report FDA Received Date07/31/2017
Supplement Report FDA Received Date09/07/2017
10/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;